I'm tapering off clomipramine, right now I'm down to 75 mg.
I've been on it for almost a year, but I'm not impressed with the results. I was hoping it would work better than my last two SSRI's (which seemed to do the best job when I took them for the first time) but I can't go higher than 100 mg because of side effects.
A few months ago risperidone was added to the clomipramine. I'm on 1 mg a day. I've seen some improvement, but I can still have difficult days or even weeks where I'm having too much intrusive thoughts (or thought, since it's been only one thought which bothers me).
I've had good results from fluvoxamine and escitalopram, but both pooped out. Maybe clomipramine had pooped out too.
According to my pdoc, taking risperidone as a monotherapy won't have much effect. And with OCD, an antipsychotic is mainly added as an augment treatment.
So what to do next?
So today is my seventh day on 0.50 mg risperidone.
I wanted to try this kind of medication for a long time. I've been on ssri's for about 10 years and switched to clomipramine July 2018 because ssri's didn't work like they did before.
(My main problem....I have 'white polar bear' ocd and was free of symptoms for about 6 years. 3 years ago big relapse). I'm on 100 mg of clomipramine.... I tried increasing but then the side effects become too much for me.
I don't think risperidone is doing anything special. I expected a little more, but maybe I'm just impatient.
I was hoping the constant intrusive thought (which has overtaken normal thinking patterns) would become less frequent.
I hoped silence would come.
Or that it would flatten the emotion that always follows after thinking 'it'. Like: "I don't care that you (intrusive thought) are on my mind" and that my attention would quickly shift to something else.
On the plus side....I'm sleeping even better than before. It is nice to be able to sleep the whole night instead of getting out (sometimes thrice a night) because I have to pee(which is a side effect of clomipramine).
May I expect better results after two weeks? Of should I ask for a higher dose of risperidone?
Sorry I read through a lot of posts in the middle of last night, but am too restless to read through them again. BUT! I did see some posts related to my concern regarding restlessness as a side effect for Vraylar. I have been taking Vraylar , 1.5fl - 1 wk and 3 fl- 5 days, and am extremely restless. Would someone please let me know whether this will go away on its own, or is it permanent? I just got off lithium which I took for many, many years...
My wife has been in the process of changing from Risperidone (1mg morning and 3 mg evening) to Aripiprazole. Because she had high Prolactin levels. With disastrous results. At the moment she has disturbed sleep at night, the voices keep her awake. Has unusual behavior, does not want to socialise or leave the house and spends a lot of time in a trance-like state in discussion with the voices. We gradually introduced the Aripiprazole and reduced the Risperidone over a three month period, at present she is on 20 mg of Ariprazole in the morning and 2mg of Risperidone at night. We are in contact with the psychiatrist who says we must give the medication time to work. But I am at my wits end my wife is impossible to live with. I would be interested in your experiences and opinions. She was reasonably normal before the change of medication, she had voices but we could manage our lives.
Will try to sum up shortly the nature of my problem:
- Jun'17. Big family tragedy. Got nervous, could barely sleep at night (3-4 hours daily max.), lost appetite. Used simple herbs-based anti-axiety pills to calm myself. No big impact.
- Jul'17. Nervousness continues, sleepless nights, poor appetite. Added other more potent natural pills (as I live in Germany - Neurexam). Took Stillnox (aka Zolpidem) as sleeping aid. To no avail. To calm down took 1 single pill of Laif 900 (Saint John's Wort, SJW). My anxiety paradoxically increased even further. maybe because I drank juices (which is not advisable with SJW).
As my nervousness continued went to doctor, who prescribed escitalopram 10 mg per day (in the morning). To be on the safe side, took half of the pill (i.e. 5 mg), immediately felt unwell (sweating, heart palpitations, giddiness). Took char coal to wash the pill out. As I did not know what an antidepressant is (thought it to be a sort of anti-anxiety / sleeping pill), took 2.5 mg before sleep for the next 2-3 days. My agitation got worse. In retrospect I think that I provoked a mild serotonin syndrome, given that I took escitalopram soon after taking SJW. My body was shaking, trembling, I was not able to control my hands. Neede even to call sick from work. Got strange suicidal thought which I had never had in my life. Did not know this state was provoked by pills. I somehow foolishly decided that because of my insomnia and malnutrition, my brain started to die off.
Dropped escitalopram. Got electric splashes in my head. Panicked. Did not know it was a side effect of escitalopram withdrawal. Was afraid that my brain was harmed beyond repair and decided to commit suicide by jumping from the balcony. My relative held me tight, but I somehow managed to drop him on the floor and get loose. Panicked that I harmed my relative. I called ambulance but they came not alone but with ... police (apparently neighbors called them as I shouted a lot). Was not able to understan what was going on, tried to jump off the balcony in the presence of doctors / cops. Was hospitalized in the ward involuntarily.
- Aug'17. Spent 14 days in the ward on 4 mg risperidone (aka risperdal) daily in pill form + tranquilizer (lorazepam).
After this "treatment" did not feel well. No thoughts, no emotions, personality erased. Dropped risperidone cold turkey.
Was not able to sleep for a week. Went to private psychiatrist. He reinstated risperidone at 1 mg ( I went from 1 mg daily to 0 within 1 month) + gave lerivone (mianserin) 15 mg as antidepressant for sleep.
Have been on various doses of mianserin (from 15 mg up to 45 mg and then progressively down to 0) from September to December (i.e. 3 months). Dropped the last 5 mg cold turkey.
Since Dec'17 - drug free. Though my initially poor thinking / no thoughts etc has dramatically improved (thanks God), I still suffer from a symptom which first appeared somewhere in mid November: genital numbness, loss of sexual interest, decrease in libido. I found out it is PSSD.
My questions are as follows, to which I would kindly ask to help me:
1. Why is this impotence? What is the more likely culprit: risperidone or mianserin. I ask as I have read that SSRI / SNRI are the most likely culprits of PSSD, whereas mianserin is actually used to treat it (with varying success though).
2. How can it be cured?
3. Has anyone experienced reduced eyesight (increased myopia) on antipsychotics / antidepressants and will the issue resolve itself?
Thank you very much in advance for your kind help !!!!